A nonconforming finite element method for fourth order curl equations in R{doble struck}3

Bin Zheng, Qiya Hu, Jinchao Xu

Research output: Contribution to journalArticlepeer-review

20 Scopus citations

Abstract

In this paper we present a nonconforming finite element method for solving fourth order curl equations in three dimensions arising from magnetohydrodynamics models. We show that the method has an optimal error estimate for a model problem involving both (▼×)2 and (▼×)4 operators. The element has a very small number of degrees of freedom, and it imposes the inter-element continuity along the tangential direction which is appropriate for the approximation of magnetic fields. We also provide explicit formulae of basis functions for this element.

Original languageEnglish (US)
Pages (from-to)1871-1886
Number of pages16
JournalMathematics of Computation
Volume80
Issue number276
DOIs
StatePublished - 2011

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A nonconforming finite element method for fourth order curl equations in R{doble struck}<sup>3</sup>'. Together they form a unique fingerprint.

Cite this